Alert archive / Michigan / Flash Flood Warnings in 2018

Flash Flood Warning 2, NWS Marquette, MI

June 16, 2018Dickinson County, Menominee County, Michigan

NWS Marquette, MI issued this flash flood warning at Jun 16, 2018, 11:28 AM CDT for Dickinson County, Menominee County, Michigan. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2018, 11:28 AM CDT (16:28 UTC)
Expired
Jun 16, 2018, 2:17 PM CDT
In force
3 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

Counties Dickinson County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 106 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 11:54 AM CDTHEAVY RAIN 1.75Daggett, MIPONDING IN LOW-LYING FIELDS AND SMALL STREAMS AT BANKFULL.
Jun 16, 12:02 PM CDTFLOODCarney, MIDITCHES OVERFLOWING INTO GAS STATION PARKING LOT AND STILL RISING.
Jun 16, 12:02 PM CDTHEAVY RAIN 0Carney, MIDITCHES OVERFLOWING INTO GAS STATION PARKING LOT AND STILL RISING.
Jun 16, 12:04 PM CDTFLOODStephenson, MISOME LOW-LYING STREET FLOODING IN STEPHENSON.
Jun 16, 12:05 PM CDTHEAVY RAIN 2.75Norway, MI
Jun 16, 1:08 PM CDTHEAVY RAIN 1.6Norway, MIMESONET STATION E3293, NORWAY.
Jun 16, 1:08 PM CDTHEAVY RAIN 2.492 Nnw Norway, MIMESONET STATION E2513, 2 NNW NORWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WGUS53 KMQT 161628
FFWMQT
MIC043-109-162030-
/O.NEW.KMQT.FF.W.0002.180616T1628Z-180616T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
1128 AM CDT SAT JUN 16 2018

The National Weather Service in Marquette has issued a

* Flash Flood Warning for...
  Southeastern Dickinson County in south central Upper Michigan...
  Central Menominee County in south central Upper Michigan...

* Until 330 PM CDT

* At 1125 AM CDT, law enforcement reported water on roadways in 
  portions of Menominee county due to heavy rain across the warned 
  area. Two to three inches of rain have already fallen, with an 
  additional two to three inches possible over the next hour or two. 
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Norway, Stephenson, Powers, Cedar River, Hermansville, Bagley,
  Spalding, Nadeau, Waucedah, Gourley, Daggett and Faithorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4531 8766 4535 8765 4539 8769 4561 8778
      4566 8783 4568 8778 4575 8788 4576 8791
      4585 8799 4589 8783 4586 8761 4550 8726
      4527 8747

$$

Ritzman
2 follow-up statements
109 
WGUS73 KMQT 161724
FFSMQT

Flash Flood Statement
National Weather Service Marquette MI
1224 PM CDT SAT JUN 16 2018

MIC043-109-162030-
/O.CON.KMQT.FF.W.0002.000000T0000Z-180616T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickinson MI-Menominee MI-
1224 PM CDT SAT JUN 16 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHEASTERN DICKINSON AND CENTRAL MENOMINEE COUNTIES...

At 1220 PM CDT, the public continues to report heavy rain in across 
the warned area, with ditches running full and flooding in low 
laying areas. Up to four inches of rain have already fallen, with an 
additional inch of rain possible over the next few hours. Flash 
flooding remains possible. 

Some locations that will experience flooding include...
Norway, Stephenson, Powers, Cedar River, Hermansville, Bagley,
Spalding, Nadeau, Waucedah, Gourley, Daggett and Faithorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4531 8766 4535 8765 4539 8769 4561 8778
      4566 8783 4568 8778 4575 8788 4576 8791
      4585 8799 4589 8783 4586 8761 4550 8726
      4527 8747

$$

Ritzman
173 
WGUS73 KMQT 161917
FFSMQT

Flash Flood Statement
National Weather Service Marquette MI
217 PM CDT SAT JUN 16 2018

MIC043-109-161927-
/O.CAN.KMQT.FF.W.0002.000000T0000Z-180616T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickinson MI-Menominee MI-
217 PM CDT SAT JUN 16 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DICKINSON AND CENTRAL
MENOMINEE COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.

LAT...LON 4531 8766 4535 8765 4539 8769 4561 8778
      4566 8783 4568 8778 4575 8788 4576 8791
      4585 8799 4589 8783 4586 8761 4550 8726
      4527 8747

$$

Ritzman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:48 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 16, 6:48 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
748 AM EDT Sat Jun 16 2018

.SHORT TERM...(Today and tonight)
Issued at 420 AM EDT SAT JUN 16 2018

Main concerns in the short term forecast will be the potential for
showers and thunderstorms this morning and again late this afternoon
into tonight. Heavy rainfall potential will also be a concern,
especially over the western U.P.

Today and Tonight: Intermittent shower and thunderstorm potential
will continue through this time period as shortwaves slide through
the area. Overall confidence in exact timing and placement of the
better chances of showers and thunderstorm is low, especially for
this evening through tonight. Any shower and thunderstorm activity
will have the potential to produce very heavy rainfall as strong
moisture transport continues into the area on a strong southerly low
level jet. This will continue to push PWAT values up to nearly 200
percent of normal at 1.5 to 2 inches. Enhanced convergence on the
nose of the low level jet early this morning is helping to force
some showers and thunderstorms across the western U.P. and portions
of northern MN and western WI. At the same time, a shortwave sliding
through the area will help to steepin lapse rates, allowing MU CAPE
values to jump up into the 1500 to 3000 J/KG range.  Overall shear
values are a bit lower than yesterday, which should help to limit
overall intensity of the storms early in the day. Hi-Res guidance
has additional scattered showers and thunderstorms sliding into the
western U.P. by around 12Z/16, then diving to the south toward the
better instability through the morning hours. Again, heavy rainfall
potential will be the main concern with these showers and storm,
especially over the western U.P. where heavy antecedent rainfall
occurred over the past 24 hours.

Later in the afternoon into tonight, at least one more shortwave
is progged to slide through the area at the same time that a very
slow moving cold front starts to edge toward the western U.P. This
will, again, lead to additional rounds of showers and
thunderstorms capable of producing very heavy rainfall. The severe
weather threat this afternoon into this evening will hinge
largely on the amount of cloud cover that lingers throughout the
day from the morning convection. Deep layer shear values are
progged to be in the 20 to 30 knot range for the most part, which
would lend a bit less support to widespread severe weather
potential outside of some small hail and gusty winds.

.LONG TERM...(Sunday through Friday)
Issued at 352 AM EDT SAT JUN 16 2018

Ring of fire scenario continues with a deep 500 mb trough in the
western U.S. and a strong ridge across the eastern U.S. with the
upper Great Lakes on the northern periphery of the ridge. This will
continue to make forecasting difficult as any shortwave that comes
by could kick off convection and periods of convection will continue
through Mon. Sunday looks to be the warmest day with the least
convection before the cold front moves through on Sunday night and
slowly sinks south on Monday. Overall, severe threats will be large
hail, damaging winds and heavy rainfall and will extend the flash
flood watch until 18z Mon as potential continues to exist for heavy
rainfall in the storms.

In the extended, the GFS and ECMWF show a 500 mb closed low over the
central Rockies 12z Tue with a broad 500 mb ridge over the sern U.S.
and a shortwave ridge over the northern and central plains. A rex
block forms 12z Wed with a ridge topping the closed low over the
central Rockies with the ridge over B.C. and Alberta. The closed low
gets ejected out into the central plains 12z Thu with the ridge
moving through the Canadian Rockies. This low then moves north into
the northern plains 12z Fri and this moves an upper trough into the
upper Great Lakes 12z Sat.
&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 748 AM EDT SAT JUN 16 2018

VFR conditions should generally prevail at KIWD/KCMX/KSAW thru this
fcst period. Clusters of shra/tsra will be roaming the Upper Lakes
region and may impact the terminals intermittently during this fcst
period. Confidence in location and timing of these shra/tsra remains
low, but it appears the best chance will be early this morning at
all TAF sites and then tonight over the western TAF sites. MVFR/IFR
conditions will be possible during these heavier events.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 420 AM EDT SAT JUN 16 2018

Winds will generally remain between 10 to 20 knots through the end
of the weekend. However, additional areas of showers and
thunderstorms through Sunday night may result in some very gusty
erratic winds, maybe even as high as 35 knots for a brief period.
Winds will relax into early next week with speeds generally around
or less than 15 knots, with perhaps a brief uptick towards 20 knots
on Monday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Flash Flood Watch through Monday afternoon for MIZ002-009.

Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...KEC
LONG TERM...07
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Jun 16, 3:05 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
405 AM EDT Sat Jun 16 2018

MIZ001>007-009>014-084-085-171200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
405 AM EDT Sat Jun 16 2018 /305 AM CDT Sat Jun 16 2018/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms through tonight. A few storms
could be severe with large hail and damaging winds. A few storms
could also produce heavy rainfall. See the flood watch product for
further details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm chances continue through Monday. There is potential
for strong to severe storms Sunday through Sunday night with
large hail and damaging wind gusts the primary threat. Heavy rain
will be possible over west and central Upper Michigan through
Monday with any stronger or persistent thunderstorms. See the
flood watch for further details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

LSZ162-240>251-263>267-171200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
405 AM EDT Sat Jun 16 2018 /305 AM CDT Sat Jun 16 2018/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms through tonight. A few storms
could be severe and could contain large hail and damaging wind
gusts. A few storms could also produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a potential for strong to severe storms Sunday through
Sunday night with large hail and damaging wind gusts the primary
threat. Heavy rain will be possible. Thunderstorm chances continue
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

LMZ221-248-250-171200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
405 AM EDT Sat Jun 16 2018

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms through tonight. A few storms
could be severe and could contain large hail and damaging wind
gusts. A few storms could also produce heavy rainfall. Dense fog
is expected tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm chances continue through Monday. There is potential
for strong to severe storms Sunday through Sunday night with large
hail and damaging wind gusts the primary threat. Heavy rain will
be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

07

In the hours before

Local storm report, Jun 16, 9:21 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1021 AM EDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 SSE STAMBAUGH         46.06N 88.63W
06/16/2018  M1.48 INCH       IRON               MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STMM4, 2 SSE
            STAMBAUGH.

0930 AM     HEAVY RAIN       2 WSW BAGLEY            45.53N 87.62W
06/16/2018  M1.05 INCH       MENOMINEE          MI   COCORAHS

            COCORAHS STATION MI-MM-5, 2 WSW BAGLEY.

&&

JSS
Local storm report, Jun 16, 9:34 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1034 AM EDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HEAVY RAIN       1 WNW LA BRANCHE        45.89N 87.49W
06/16/2018  M1.19 INCH       MENOMINEE          MI   MESONET

            MESONET STATION LBRM4, 1 WNW LA BRANCHE.

1010 AM     HEAVY RAIN       9 S RAPID RIVER         45.79N 86.94W
06/16/2018  M1.03 INCH       DELTA              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION RRVM4, 9 S RAPID
            RIVER.

&&

JSS
Local storm report, Jun 16, 10:19 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1119 AM EDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       IRONWOOD WWTP           46.47N 90.18W
06/16/2018  M3.64 INCH       GOGEBIC            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION IRMM4, IRONWOOD WWTP.

0800 AM     HEAVY RAIN       DAGGETT                 45.46N 87.60W
06/16/2018  M2.60 INCH       MENOMINEE          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION DGTM4, DAGGETT.

0700 AM     HEAVY RAIN       WATERSMEET 12WSW        46.22N 89.41W
06/16/2018  M2.36 INCH       GOGEBIC            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WTRM4, WATERSMEET
            12WSW.

0754 AM     HEAVY RAIN       2 ENE FORD RIVER        45.69N 87.11W
06/16/2018  M1.72 INCH       DELTA              MI   MESONET

            MESONET STATION E0693, 2 ENE FORD RIVER.

0800 AM     HEAVY RAIN       2 SSE STAMBAUGH         46.06N 88.63W
06/16/2018  M1.48 INCH       IRON               MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STMM4, 2 SSE
            STAMBAUGH.

0900 AM     HEAVY RAIN       WATERSMEET 5.0 SE       46.20N 89.13W
06/16/2018  M1.42 INCH       GOGEBIC            MI   COCORAHS

            COCORAHS STATION MI-GG-4, WATERSMEET 5.0 SE.

0929 AM     HEAVY RAIN       2 SSW TRENARY           46.16N 86.98W
06/16/2018  M1.41 INCH       ALGER              MI   MESONET

            MESONET STATION MC036, 2 SSW TRENARY.

0800 AM     HEAVY RAIN       PAULDING                46.40N 89.18W
06/16/2018  M1.27 INCH       ONTONAGON          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION PDGM4, PAULDING.

1012 AM     HEAVY RAIN       1 WNW LA BRANCHE        45.89N 87.49W
06/16/2018  M1.19 INCH       MENOMINEE          MI   MESONET

            MESONET STATION LBRM4, 1 WNW LA BRANCHE.

0756 AM     HEAVY RAIN       DELTA CO. AIRPORT       45.72N 87.09W
06/16/2018  M1.16 INCH       DELTA              MI   AWOS

            AWOS STATION ESC, DELTA CO. AIRPORT.

0930 AM     HEAVY RAIN       2 WSW BAGLEY            45.53N 87.62W
06/16/2018  M1.05 INCH       MENOMINEE          MI   COCORAHS

            COCORAHS STATION MI-MM-5, 2 WSW BAGLEY.

0715 AM     HEAVY RAIN       1 WSW ROCKLAND          46.72N 89.21W
06/16/2018  M1.04 INCH       ONTONAGON          MI   MESONET

            MESONET STATION RKLM4, 1 WSW ROCKLAND.

1010 AM     HEAVY RAIN       9 S RAPID RIVER         45.79N 86.94W
06/16/2018  M1.03 INCH       DELTA              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION RRVM4, 9 S RAPID
            RIVER.

0800 AM     HEAVY RAIN       NORWAY                  45.78N 87.90W
06/16/2018  M1.00 INCH       DICKINSON          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ZNOM4, NORWAY.

0800 AM     HEAVY RAIN       NORWAY                  45.78N 87.90W
06/16/2018  M1.00 INCH       DICKINSON          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ZNOM4, NORWAY.

0748 AM     HEAVY RAIN       2 NNW NORWAY            45.81N 87.92W
06/16/2018  M0.99 INCH       DICKINSON          MI   MESONET

            MESONET STATION E2513, 2 NNW NORWAY.

&&

JSS
Special weather statement, Jun 16, 10:33 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Marquette MI
1133 AM EDT SAT JUN 16 2018

MIZ012-013-161615-
Delta MI-Menominee MI-
1133 AM EDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELTA AND CENTRAL
MENOMINEE COUNTIES UNTIL 1215 PM EDT/1115 AM CDT/...

At 1133 AM EDT/1033 AM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northwest of Stephenson, or 27 miles southeast
of Iron Mountain, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stephenson, Cedar River, Bagley, Nadeau, Gourley, Daggett, Carney,
Swanson, Nathan and Banat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4541 8784 4546 8784 4547 8780 4554 8780
      4556 8783 4557 8779 4562 8779 4565 8719
      4546 8723 4541 8726 4541 8735 4539 8737
TIME...MOT...LOC 1533Z 269DEG 18KT 4552 8771

Ritzman
Local storm report, Jun 16, 11:13 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1213 PM EDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       8 ESE GOURLEY           45.55N 87.27W
06/16/2018  M1.41 INCH       MENOMINEE          MI   MESONET

            MESONET STATION MC034, 8 ESE GOURLEY. 1.15
            INCHES IN LAST HOUR.

&&
Local storm report, Jun 16, 11:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1217 PM EDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     HEAVY RAIN       2 ENE FORD RIVER        45.69N 87.11W
06/16/2018  M2.44 INCH       DELTA              MI   MESONET

            MESONET STATION E0693, 2 ENE FORD RIVER. 6-HOUR ACCUMULATION.

&&

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:24 PM CDTRiver Flood WarningMQTGogebic44 hr
Jun 16, 1:39 AM CDTSpecial Weather StatementMQTOntonagon51 min
Jun 16, 1:45 AM CDTSevere Thunderstorm WarningMQTHoughton, Ontonagon27 min
Jun 16, 1:58 AM CDTSpecial Weather StatementMQTOntonagon47 min
Jun 16, 4:35 AM CDTSpecial Weather StatementMQTMarquette40 min
Jun 16, 4:48 AM CDTSpecial Marine WarningMQT42 min
Jun 16, 4:57 AM CDTSpecial Weather StatementMQTDelta48 min
Jun 16, 5:14 AM CDTSpecial Weather StatementMQTDelta46 min
Jun 16, 5:18 AM CDTSpecial Marine WarningMQT30 min
Jun 16, 5:25 AM CDTSevere Thunderstorm WarningMQTMarquette35 min
Jun 16, 5:41 AM CDTSevere Thunderstorm WarningMQTAlger, Delta49 min
Jun 16, 5:46 AM CDTSpecial Marine WarningMQT24 min
Jun 16, 6:31 AM CDTSpecial Weather StatementMQTDelta44 min
Jun 16, 6:37 AM CDTSpecial Weather StatementMQTDelta38 min
Jun 16, 7:13 AM CDTSpecial Marine WarningMQT50 min
Jun 16, 7:17 AM CDTSevere Thunderstorm WarningMQTDelta43 min
Jun 16, 7:24 AM CDTSpecial Marine WarningMQT86 min
Jun 16, 7:55 AM CDTSpecial Weather StatementMQTDelta50 min
Jun 16, 8:14 AM CDTSpecial Marine WarningMQT61 min
Jun 16, 8:17 AM CDTAreal Flood AdvisoryMQTDelta, Menominee3 hr
Jun 16, 8:40 AM CDTSpecial Weather StatementMQTIron50 min
Jun 16, 10:16 AM CDTSpecial Marine WarningMQT59 min
Jun 16, 10:22 AM CDTAreal Flood WarningMQTGogebic3 hr
Jun 16, 10:33 AM CDTSpecial Weather StatementMQTMenominee42 min
Jun 16, 10:38 AM CDTAreal Flood AdvisoryMQTDelta, Dickinson, Menominee4 hr
Jun 16, 12:26 PM CDTSpecial Marine WarningMQT64 min
Jun 16, 12:40 PM CDTSpecial Marine WarningMQT35 min
Jun 16, 1:13 PM CDTSpecial Marine WarningMQT32 min
Jun 16, 2:24 PM CDTSpecial Marine WarningMQT96 min

Nearby

Flash Flood Warnings in Michigan, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.